# SDR USAASB98237

- Difficulty date: September 11, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N514AU
- Make and model: Boeing 737-3B7
- Aircraft serial: 23700
- Engine: Cfmint CFM563B2
- System (JASC): 7250 · Turbine Section
- Part: Bearing
- Condition: Failed
- Location: Nr 1 Engine
- Part time: 36,108 hours
- Stage of operation: CR
- Nature of condition: R, M, E
- Precautionary procedure: A

## Discrepancy

CLT - FLT 1782 - CAPTAIN REPORTED THE NR 1 ENGINE EXPERIENCED COMPRESSOR STALLS AT FL 370, REPEATED AT FL 350, THEN A SUSTAINED SURGING AT FL 310.  CREW ELECTED TO DIVERT TO CLT WHERE THE FLIGHT LANDED WITHOUT INCIDENT.  NO EMERGENCY WAS DECLARED.  DURING TAXI-IN, THE NR 1 ENGINE SUSTAINED A VIBRATION AND AN UNCONTROLLABLE EGT (733 AND CLIMBING).  THE NR 1 ENGINE WAS SHUT DOWN AT THIS TIME.  AIRCRAFT PROCEEDED TO TAXI TO THE GATE.  MAINTENANCE REMOVED AND REPLACED THE NR 1 ENGINE ASSEMBLY PER JOB CARD.  ENGINE RUN, OPERATIONAL CHECK AND LEAK CHECK GOOD.  FOLLOW-UP REVEALED NR 4 BEARING FAILED PER OPERATOR P/P ENGINEER.  (X)
